Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cutedevil

vitex...GOOD OR BAD EXPERIENCE ?

Recommended Posts

Hi..

iam new in this forum..i have been on Vitex for 12 days now..i feel initial breakout and some new acnes appear on my cheek and chin..and i experience Menstrual Cramps... before taking vitex my skin condition was oily and acne prone...i suspect my imbalance hormone and androgen dominant..

i heard good review about vitex because it will balance my hormone and hopefully it will reduce my adrogent dominant..

What i read on artical also that vitex will make things worse before i see the improvement..because vitex works really slowly and it needs around 3 menstrual cycle to see the improvement...so does my initial breakout indicate that vitex works for me ? or this initial breakout indicate that it does not work for me ?

What should i do ? do i need to stop or just be patient to see the result ?

any one has the same experience with me ?

iam disparate..:(..

Link to comment
Share on other sites

It depends on your hormones.

If you are high in estrogen and deficient in progesterone it will balance those out and help acne. If you are high in progesterone and/or low in estrogen it won't help.

If you have high androgens without high estrogen it can make acne worse.

Link to comment
Share on other sites

It depends on your hormones.

If you are high in estrogen and deficient in progesterone it will balance those out and help acne. If you are high in progesterone and/or low in estrogen it won't help.

If you have high androgens without high estrogen it can make acne worse.

Thx..for your information...how do i know my hormone level ? should i go for hormonal test in laboratory?

Link to comment
Share on other sites

Typically when you come off birth control, you have high estrogen and low/non existant progesterone. This is because bcp supresses progesterone production, but allow estrogen to still be created. If you are coming off of bcps, naturopaths usually recommend starting a good brand of Vitex like Femaprin (search femaprin vs. vitex on google, and pick the 'soulcysters' thread). I had irreglar periods for 2 months after coming off birth control, and my last two cycles were exactly 28 day cycles, which I never even experienced on four years of birth control. I've been taking it for 4 months now, and I will continue to take it for another 2 months, or until I have another two regular cycles. (I'm taking Femaprin).

Hormonal urinalysis is expensive, and the only accurate way to determine your hormone levels as per my naturopathic dr. But it is recommended as the above poster mentioned : )

Edited by smartie
Link to comment
Share on other sites

I don't know anything about Femaprin, so I can't comment on that. I used GAIA vitex tincture. The tinctures are far superior to the pills. I paid a lot of money to a very good naturopath to know that, btw. ;)

Edited by Anti - Em
Link to comment
Share on other sites

Thanks for this info all. I just started vitex this past week, so I have my fingers crossed. I think (or rather KNOW) that hormones play a huge role in my acne. Birth control pills helped marginally but I can't stay on them for other reasons. Spiro was a certified disaster. Made my acne slightly worse and made me feel so, so so tired, especially for the first few months. Because it didn't help my acne, I don't think that high androgens are responsible.

Keep us posted on your experiences!

Link to comment
Share on other sites

Can anyone on here tell me the rolls of progesterone/estrogen both with acne and your cycle in general? I am thinking of using vitex, but my skin is in bad shape and I do not want it getting worse...

My doc wants to give me the mirena, but I have had bad experiences with birth control, and I have never had kids, so the insertion will be awful. From what I have read on it, mirena just produces progesterone? No estrogen? I know vitex doesnt product progesterone but doesnt it elevate those levels? So does progesterone break you out? Or does estrogen break you out? Is it more complicated than that? If vitex makes women more fertile, because of the progesterone, wouldn't it be better for your acne?- when I ovulate or I am 'fertile'- is when my skin looks best. Is that cause of the progesterone?!! I am so confused!

Link to comment
Share on other sites

Can anyone on here tell me the rolls of progesterone/estrogen both with acne and your cycle in general? I am thinking of using vitex, but my skin is in bad shape and I do not want it getting worse...

My doc wants to give me the mirena, but I have had bad experiences with birth control, and I have never had kids, so the insertion will be awful. From what I have read on it, mirena just produces progesterone? No estrogen? I know vitex doesnt product progesterone but doesnt it elevate those levels? So does progesterone break you out? Or does estrogen break you out? Is it more complicated than that? If vitex makes women more fertile, because of the progesterone, wouldn't it be better for your acne?- when I ovulate or I am 'fertile'- is when my skin looks best. Is that cause of the progesterone?!! I am so confused!

Mirena supplies PROGESTIN, not progesterone. Progestin is different and synthetic. Progestin-only birth control (including Mirena) have been known to cause acne.

I would strongly consider not getting a Mirena if you are acne prone, and getting Paraguard (hormone free copper IUD) instead if you need birth control. I have never had kids either... the insertion was a little painful like bad cramps but it was quick.

And in short, yes it is more complicated than that. There is no "evil" hormone, it's all about the balance and ratios between everything. For me, too much estrogen/not enough progesterone caused problems, but that is not the case for everyone.

Edited by hearts
Link to comment
Share on other sites

I've heard that can happen in some cases... I had the same problem for the first few months but I was warned beforehand that it would happen. I also had the heaviest cycles I've ever had (I am normally very light) and at one point I was panicking, thinking that was my life now! lol But after a few months my cycle returned to normal, thank goodness!

Link to comment
Share on other sites

I know no one wants to hear this, but really condoms are your best bet: No hormonal interaction and very effective.

Link to comment
Share on other sites

On 1/6/2010 at 11:22 PM, LoveGreenSmoothies said:

It depends on your hormones.

 

If you are high in estrogen and deficient in progesterone it will balance those out and help acne. If you are high in progesterone and/or low in estrogen it won't help.

 

If you have high androgens without high estrogen it can make acne worse.

This information is totally false there is no thing such as high progesterone this is not what is causing acne from vitex use, the problem about vitex is that it raises LH hormone which can result in a greater androgen production for some woman, for other woman vitex works because they dont have problems with  LH:FSH ( another hormone) ratio, but if you are breaking out from it, and still you would like to lower androgens go to amazon.com and look for a herbal blend called peony and licorice take that for 3 months and it will lower you androgens it is a herbal blend traditionally used by Chinese medicine that it's been used for centuries to treat many conditions including PMS,PCOS and infertility 
good luck ! :)  Edited by antonellad
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×